MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3542007
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Calcium Deposits/Calcification (1758); No Code Available (3191); Cancer (3262)
Date of Event 02/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: breast cancer and rupture.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient underwent a primary breast reconstruction with mentor memorygel breast implants (300cc on the left side; 200cc on the right side).The patient reported that she was diagnosed with right-sided breast cancer on (b)(6) 2020.She stated that she would have to go into radiation but her physician does not believe that her implants could handle the treatment.She also stated that an mri on (b)(6) 2020 confirmed bilateral intracapsular rupture.As a result, the patient's devices were scheduled for removal on (b)(6) 2020.This report is for the patient's right-sided device.
 
Additional Manufacturer Narrative
Additional information: on may 4, 2020, the mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
Additional information: on june 5, 2020, mentor became aware that the patient also experienced calcification on the right side.As a result, the patient underwent a core biopsy on the right side.On june 12, 2020, the product investigation was updated.Updated device investigation summary: during the visual evaluation of the device, a delamination with leaks was observed at the union between shell and patch.Calcification and breast imaging calcification of a biomaterial occurs when calcium salts are deposited in the tissue capsule surrounding the implanted device.Calcification occurs in association with a wide variety of implanted prostheses, including breast implants, heart valves, vascular grafts, and soft contact lenses, as well as in the mature breast tissue of women that have not undergone breast surgery.Calcification of the fibrous capsule that may occur following implantation of breast prostheses is generally not of clinical significance, although it may exacerbate symptoms of capsular contracture.Concern has been raised, however; that calcification may interfere with tumor detection, because microcalcifications are considered a halfmark of malignant breast disease.Although clinicians have recommended pre- and post-surgical mammograms for augmentation patients to assist in distinguishing post-operative findings from calcification associated with malignancy, benign calcification resulting from surgery is generally considered distinguishable from malignant-type calcification.Further, no published reports were identified that document any actual occurrences of missed or delayed diagnoses attributable to capsular calcification.Calcification is not a phenomenon unique to breast implants.It occurs in 11 to 53 percent of women who underwent breast reduction procedures (abboud et aj.1995, m&nick et al.1990, brown et al.1987).In the breasts of women who have not undergone any breast surgery, the prevalence of benign calcifications increases progressively with age from 8 percent in women 25 to 29 years old up to 86 percent in women 75 to 79 years old (stomper et al.1996).Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.This report is for the patient's right-sided device.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On may 13, 2020, the product investigation was completed.Device investigation summary: during visual evaluation of the device, a delamination with leaks was observed at the union between shell and patch.A manufacturing record evaluation for the complaint device could not be performed, since the physical record could not be located.An internal corrective action has been opened to address this issue.If the physical record is located, a manufacturing record evaluation will be performed, and a supplemental report will be submitted.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer's reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9908401
Report Number1645337-2020-04175
Device Sequence Number11448522
Product Code FTR
UDI-Device Identifier00081317000631
UDI-Public00081317000631
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1997
Device Explanted Year2020
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3542007
Device Catalogue Number3542007
Device Lot Number29827
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2020
Initial Date Received by Manufacturer 03/11/2020
Supplement Date Received by Manufacturer05/04/2020
05/13/2020
06/05/2020
Initial Report FDA Received Date03/31/2020
Supplement Report FDA Received Date05/04/2020
05/14/2020
06/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR